• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Roaccutane/Accutane/Isotrentinoin - Has anyone else had experience with this medication?

  • Thread starter What_Am_I_Doing
  • Start date
W

What_Am_I_Doing

Member
Joined
May 1, 2019
Messages
13
Location
England
Hi All,

I’m wondering if anyone is in the same boat as I am. Since I was younger I always was a bit nervous regarding general things. I was insecure regarding my skin, my doctor tried many things but nothing worked. I was then referred to a dermatologist who prescribed Roaccutane.

I was insecure and silly enough to not care about the side effects, simply assuming that they wouldn’t affect me. When 6 months down the line after taking them I was a complete. And 3 years later, I’m not really any better.

I’m just tired of feeling like this and would love to know of anyone who has had the same experience with this drug? Feels lonely
 
Victorianna

Victorianna

Well-known member
Joined
Feb 8, 2019
Messages
792
Location
California, USA
Two of my teenager children had to take Accutane. For my son it worked right away - he was on it I think 6 months.
My daughter has to go on a double dose, when after 4 months it wasn’t working. After 4 months on double, it worked. They had to have a blood test for liver damage every month they were on it.
When you say you are not any better - do you mean your skin isn’t any better, or that something else is going on?
 
W

What_Am_I_Doing

Member
Joined
May 1, 2019
Messages
13
Location
England
Two of my teenager children had to take Accutane. For my son it worked right away - he was on it I think 6 months.
My daughter has to go on a double dose, when after 4 months it wasn’t working. After 4 months on double, it worked. They had to have a blood test for liver damage every month they were on it.
When you say you are not any better - do you mean your skin isn’t any better, or that something else is going on?
I’m so sorry, I never actually stated what the side effects were. I experienced severe side effects with my mental health. It started as low moods and anxiety which became more severe resulting in weeks off work, then the anxiety came out of the blue almost, I had suffered with general anxiety before I took the medication but never to the extent I suffer now after taking the drugs.

After speaking with the doctors they advised that the drug can have an affect on the chemicals in your brain. Which is what happened with me it seems. I think that perhaps I was one of the unlucky ones and I am so glad that the drug helped your children without any severe side affects. :hug:
 
Top